MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFR73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: nephrectomy by [name] robot.Event description: after the instrument was properly set up and inserted into the abdominal cavity, the endoscope was inserted.However, it was discovered that the tip of the trocar had fractured, causing fragments to fall inside the patient's body.The medical personnel have already successfully removed the fragments from the patient's body.There is no impact to patient.User replace with a new one to complete this surgery.There is no other instruments to effect this event.Product is available for return.Additional information received on 17may2023 via email from the distributor the trocar was rotated in alternating clockwise and counterclockwise directions.There was no difficulty during insertion.The robot model is xi, which does not utilize clamps.It first sets cfr73 and then proceeds to enter the trocar using the camera from [robot].Endoscope was inside the cannula at the time of the incident.Type of intervention: user replace with a new one to complete this surgery.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragment was identified to be part of the cannula tip.Based on the condition of the returned unit, it is likely that the fractured cannula tip was caused by an object or instrument coming into contact with the cannula tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.
 
Event or Problem Description

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key16964240
Report Number2027111-2023-00465
Device Sequence Number12135354
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)251030(30)01(10)1471611
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberCFR73
Device Catalogue Number101245601
Device Lot Number1471611
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI XI, ENDOSCOPE
Patient SexUnknown